NRAS

Need advice

i was advised by my doctor to come off Leflunamide and Gabapentin as my back pai was worse when I was on it , so after stopping both these drugs a week later I am covered in psoriasis I had a appt with the dermatologist last week and she has said the sun and the light treatment are what helps, she gave me some lotion and cream and as I going to California next Saturday she is sure it will help. I was wondering if this has happened because I have come off the immune suppressant drugs ,I had a small patch of psoriasis 45 years ago but no other outbreaks. My daughter has had it for 30 years so I know a bit about it.I was looking forward to my trip, I am staying with my cousin and will get plenty of sunshine but I feel a bit self conscious about it.

Has anyone had this happen to them and if they have is there any advice, sorry to moan as I was feeling so much better with the RD .

Jane , warm hugs to all who are in pain x

4 Replies
oldestnewest

Hi Angysmum,

were you advised to come off the leflunomide and gabapentin by your GP or by your rheumatologist? It's not clear.

Regards

Beverley (NRAS Helpline)

Reply

Hi Beverley, by my GP, I had been on antibiotics on two separate occasions and had felt so much better when I wasn't taking the Leflunamide , my doctor asked me to try the Leflunamide for 2 weeks just to make sure it was them and after the first week I could hardly walk again, I don't see the rheumatologist until October and don't know what she will say. My GP changed the Gabapentin to Amitriptyline as I was getting a bit fuddled.

Regards

Jane

Reply

Hi Angysmum,

Leflunomide isn't the only DMARD to treat RA. It may be worth your while trying to get an earlier appointment to see your rheumatologist. Easier said than done I know. You could try for a cancellation appointment.

Hope you feel better soon and enjoy the California sunshine!

Beverley

Reply

Thanks Beverley, I was on Sulfasalazine for over 10 years then on methotrexate for 18 months then Leflunamide for 8 months so have tried other drugs I just hope the warm sunshine will give me a boost.

Thanks for your help.

Jane

Reply

You may also like...